Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 164, NWS Northern Indiana

October 24, 2001Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Oct 24, 2001, 7:23 PM EDT for Allen County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2001, 7:23 PM EDT (23:23 UTC)
Expired
Oct 24, 2001, 8:30 PM EDT
In force
67 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Allen County, OH

The radar

The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 12:45 PM EDTTornado WatchSPC7 hr
Oct 24, 6:45 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WUUS53 KIWX 242326
SVRFWA
OHC003-250030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT WED OCT 24 2001

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLEN COUNTY IN OHIO

* UNTIL 830 PM EDT

* AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
  ELIDA TO 9 MILES NORTHWEST OF SPENCERVILLE TO 31 MILES SOUTHWEST OF
  SPENCERVILLE...MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS...
  SPENCERVILLE
  ELIDA
  LIMA
  BEAVERDAM
  LAFAYETTE
 
A TORNADO WATCH REMAINS IN EFFECT. SEVERE STORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF YOU ARE IN THE PATH
OF THIS STORM...SEEK SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 3:30 PM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 24, 3:30 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EST WED OCT 24 2001

SQUALL LINE APPROACHING WRN CWA AND WILL MOVE ACROSS ENTIRE CWA
EARLY TNGT. MUCH COLDER BEHIND FRONT WITH SFC LOW CRANKING UP
OVER ERN LAKES THURSDAY INTO FRI. SFC GRAD IN ALL MDLS AND MOS
SUPPORT HIGH WIND WARNING NRN 2/3 CWA LATER TNT AND THURSDAY WITH
ADVISORY CRITERIA SOUTH. AFTER STORMS TNGT COLD AIR POURS
ACROSS LAKES BUT WITH SUCH STRONG WIND FIELDS TIME OVER LAKE WATERS
WILL BE DIMINISHED AND SHOULD HELP TO KEEP ACTIVITY FROM GETTING
OUT OF HAND. WILL CONTINUE CLDS...WINDS AND SHWRS INTO SAT AND THEN
BEGIN SLOW WARMUP INTO NEXT WEEK. BLEND OF MOS TMPS TOWARD
COOLER MAVS.

.IWX...HIGH WIND WARNING LATE TNGT AND THURSDAY NRN 2/3 CWA
       WIND ADVISORY LATE TNGT AND THURSDAY SRN 1/3 CWA

RES

In the hours before

Local storm report, Oct 24, 6:59 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
559 PM EST WED OCT 24 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    5 SE MONROE               IN   .75 INCH HAIL
10/24/01   ADAMS                          REPORTED BY SHERIFF.
Local storm report, Oct 24, 7:06 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 PM EST WED OCT 24 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    CHALMERS                  IN   WIND DAMAGE
10/24/01   WHITE                          TREES DOWN. TV AND
                                          RADIO TOWER DOWN.
                                          REPORTED BY COOPERATIVE
                                          OBSERVER.

0356 PM    6 NE LA PORTE             IN   TORNADO
10/24/01   LAPORTE                        REPORTED BY STORM
                                          SPOTTER. HOUSE
                                          DESTOYED. 1 TO 2 FOOT
                                          DIAMETER TREES DOWN.

0500 PM    KENDALLVILLE              IN   WIND DAMAGE
10/24/01   NOBLE                          POWER LINES DOWN.
                                          BUILDING DAMAGED ON
                                          EAST SIDE OF
                                          KENDALLVILLE. REPORTED
                                          BY HAM RADIO OPERATOR.
Special weather statement, Oct 24, 7:06 PM EDT, 17 minutes before
INZ006>009-017-025-032-MIZ079>081-242330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 PM EST WED OCT 24 2001

...TORNADO WATCH 797 HAS BEEN CANCELLED AND PARTS OF TORNADO WATCH
799 HAVE BEEN CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THE FOLLOWING
COUNTIES AND THE TORNADO WATCH FOR THESE COUNTIES HAS BEEN
CANCELLED...

IN MICHIGAN...ST JOSEPH...BRANCH...HILLSDALE

IN INDIANA...STEUBEN...LAGRANGE...NOBLE...DEKALB...WHITLEY...
HUNTINGTON...AND GRANT.

SEVERE WEATHER IS NO LONGER EXPECTED OVER THESE COUNTIES.

TORNADO WATCH 801 REMAINS IN EFFECT UNTIL 1100 PM EST...1200 AM EDT.

RES
Local storm report, Oct 24, 7:10 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EST WED OCT 24 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0509 PM    KENDALLVILLE              IN   WIND DAMAGE
10/24/01   NOBLE                          HENDRICKSON PLANT 3
                                          DAMAGED AT
                                          EAST INDUSTRIAL PARK.                                               STRUCTURAL DAMAGE AT
                                          RICHARDS CONSTRUCTION.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 24, 7:18 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 PM EST WED OCT 24 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0405 PM    (SBN)MICHIANA ARPT SO BEN IN   90 MPH TSTM GUST
10/24/01   ST.JOSEPH                      ASOS REPORT.
Local storm report, Oct 24, 7:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 PM EST WED OCT 24 2001

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0429 PM    TIPPECANOE                IN   TORNADO
10/24/01   MARSHALL                       TRAILER AND HOUSE
                                          DAMAGED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 6:28 PM EDTTornado WarningIWXWilliams62 min
Oct 24, 6:42 PM EDTTornado WarningIWXVan Wert58 min
Oct 24, 6:50 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding60 min
Oct 24, 7:04 PM EDTSevere Thunderstorm WarningIWXHenry, Putnam56 min
Oct 24, 7:04 PM EDTSevere Thunderstorm WarningIWXFulton56 min
Oct 24, 7:39 PM EDTTornado WarningIWXPaulding, Putnam41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.